Virginia, 2013Winter Weather in Virginia, February 16, 2013
February 16, 2013 · NWS AKQ · 12 events in 12 counties and zones
Low pressure intensifying off the northern Mid Atlantic Coast produced between one half inch and two inches of snow across portions of south central Virginia.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensifying off the northern Mid Atlantic Coast produced between one half inch and two inches of snow across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 16, 12:36 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 16, 12:36 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EST SAT FEB 16 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE COASTAL CAROLINAS
THIS AFTERNOON...BEFORE RAPIDLY INTENSIFYING AND ACCELERATING AWAY
FROM THE AREA LATE TONIGHT. AN UPPER LEVEL TROUGH LINGERS OVER THE
REGION SUNDAY...BEFORE HIGH PRESSURE REBUILDS OVER THE REGION
SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WV SAT IMAGERY NICELY DEPICTS BROAD UPPER TROUGH OVER THE
EASTERN THIRD OF THE CONUS, WHICH IS IN THE PROCESS OF
TRANSITIONING FROM A POSITIVE TO A NEUTRAL TILT. DPVA/UPPER JET
ENHANCEMENT NOW ONGOING, AND IS NOTED ROUNDING THE UPPER TROUGH
AND PIVOTING ACROSS THE LOWER TN VLY. AT THE SURFACE, POLAR FRONT
HAS TRANSITIONED OFFSHORE, WITH DEVELOPING ~1012MB SFC LOW
PRESSURE NOTED OVER WESTERN VA/NE TN AT MIDDAY. A BROAD BAND OF
MID-LEVEL FRONTOGENESIS IS EVIDENT ON IR SAT IMAGERY, WHICH HAS
ALLOWED FOR A NARROW BAND OF LIGHT PRECIPITATION TO DEVELOP THIS
MORNING. DUAL-POL CC CORROBORATING REPORTS ACROSS METRO RIC AND
FARTHER WEST OF SOME LIGHT SNOW ACROSS CENTRAL NC AND INTO THE VA
PIEDMONT. FARTHER EAST, PCPN HAS REMAINED PRIMARILY IN THE FORM OF
RAIN (WITH SOME IP MIXING IN AT TIMES) OVER THE EASTERN HALF OF
THE AREA.
GIVEN LATEST OBS, AND IN COORDINATION WITH NEIGHBORING WFO
BLACKSBURG, HAVE DECIDED TO EXTEND WINTER WX ADVISORY ACROSS
REMAINDER OF SW PORTION OF THE AREA (LUNENBURG/MECKLENBURG
COUNTIES). RAP/HRRR IN GENERAL AGREEMENT IN TAKING SFC LOW
GENERALLY ALONG THE VA/NC BORDER THROUGH THE AFTN. POTENTIAL
EXISTS FOR AN INCH OR TWO OF SNOW OVER FAR SW ZONES THIS AFTN,
PRIMARILY ON GRASSY SFCS. THE FORECAST BECOMES INCREASINGLY
CHALLENGING/INTERESTING AS THE DAY PROGRESSES. THE LONGWAVE
TROUGH IS EXPECTED TO CONTINUE TO CARVE EASTWARD. MEANWHILE, THE
ASSOCIATED PV ANOMALY TRIGGERS RAPID CYCLOGENESIS ALONG THE
COASTAL BAROCLINIC ZONE...WHICH EVENTUALLY RESULTS IN A SURFACE
CYCLONE UNDERGOING BOMBOGENESIS AS IT RACES NNE FROM JUST E OF
KHAT (CAPE HATTERAS) TOWARD CAPE COD TONIGHT.
THE AFOREMENTIONED MID-LEVEL BAND OF FRONTOGENESIS TRANSLATES EAST
OF THE APPALACHIANS BY AFTERNOON AND TOWARD THE COAST BY EARLY
EVENING...BEFORE SHIFTING OFFSHORE OVERNIGHT. IT IS WITH THE
EXACT TIMING OF F-GEN FORCING LATE THIS AFTN THAT HOLDS THE
BIGGEST FORECAST CHALLENGE. AS THIS AXIS OF STRONGEST DYNAMICS
SWINGS ACROSS SE HALF OF THE AREA THIS AFTN, IN TANDEM WITH
RAPIDLY DEVELOPING COASTAL LOW, IT COULD VERY WELL RESULT IN AN
HOUR OR TWO OF MODERATE SNOWFALL ACROSS INTERIOR NE NC COUNTIES
INTO FAR SE VA. HIGH RES MODEL DATA AND 09Z SREF PLUMES CONTINUE
TO INDICATE THAT, WHILE A FEW SNOWFALL REPORTS APPROACHING WSW
CRITERIA ARE BETWEEN 21Z-03Z TONIGHT, THE INHERENTLY NARROW
CORRIDOR OF WARNING CRITERIA SNOWS AND VERY SHORT DURATION OF
THESE CONDITIONS OCCURRING ARGUE AGAINST ISSUANCE OF A WINTER STORM
WARNING ATTM.
THAT SAID...WINTER WEATHER ADVISORIES REMAIN IN PLACE FOR
EASTERN/S-CENTRAL/SE VA AND NE NC. SNOW ACCUMULATION SHOULD RANGE
FROM 1-3 INCHES. AS STATED IN ABOVE AND IN PREVIOUS DISCUSSIONS,
PREDOMINATELY DIURNAL TIMING OF SNOW RESULT IN MODEST SNOW
ACCUMULATIONS THROUGH LATE AFTN...THE MAJORITY OF WHICH OCCUR ON
GRASSY/ELEVATED SFCS.
ELSEWHERE (NW PIEDMONT ZONES AND METRO RIC)...SNOW ACCUMULATION
SHOULD BE AN INCH OR LESS.
TONIGHT...
AFTER SNOW CONCLUDES, WILL NEED TO PAY ATTENTION TO MUCH COLDER
AIR ARRIVING FROM THE NW ASSOCIATED WITH THE ARCTIC BOUNDARY. THIS
WILL ALLOW ANY ACCUMULATED WET SNOW TO FREEZE OVERNIGHT, RESULTING
IN SOME SLICK CONDITIONS CONTINUING OVERNIGHT THROUGH SUNDAY
MORNING. EARLY MORNING LOWS GENERALLY FALLING INTO THE 20S TO NEAR
30 AT IMMEDIATE COAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE UPPER TROUGH PASSES ACROSS THE REGION SUNDAY...WITH VERY COLD
TEMPERATURES ALOFT AND 1000-500 THICKNESS VALUES FALLING TO AROUND
507-512DAM. THERE IS FAIRLY GOOD MODEL AGREEMENT OF A CHANNEL OF
STRONG VORTICITY MAINLY OVER THE NE HALF OF THE AREA. THIS SHOULD
MAINTAIN MOSTLY CLOUDY CONDITIONS NE ALONG WITH A SLIGHT
CHANCE/CHANCE OF SNOW SHOWERS OR FLURRIES. THE SKY SHOULD BECOME
PARTLY SUNNY OVER THE SW PORTION OF THE AREA. HIGH TEMPERATURES WILL
BE WELL BELOW NORMAL AND RANGE FROM THE LOW 30S N...TO MID/UPPER 30S
SE. THESE VALUES ARE BELOW GUIDANCE BASED ON SNOW COVER AND FORECAST
CLOUD COVER.
HIGH PRESSURE BUILDS IN FOR SUNDAY NIGHT AND MONDAY RESULTING IN A
CLEARING TREND. LOWS MONDAY MORNING SHOULD FALL INTO THE UPPER TEENS
TO LOW 20S...FOLLOWED BY HIGHS MONDAY RANGING FROM AROUND 40 NE...TO
AROUND 50 SW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NR TYPICAL LT FEB WX XPCD IN THE XTNDD...W/ TWO PCPN SYSTEMS...ONE
ON TUE...THE OTHER TWD FRI. SFC HI PRES EXITS THE CST MON NGT. CDFNT
TO CROSS THE RGN TUE W/ PSBL SHRAS. DRYING OUT W/ WLY FLO WED INTO
THU. WRN CONUS TROUGH WILL EJECT COMPLEX SYSTEM INTO THE PLAINS
STATES MIDWEEK...AND THAT SYSTEM EVENTUALLY APPROACHES/ENTERS THE
MDATLC STATES TWD FRI.
MILDEST PD XPCD TO BE MON NGT THROUGH TUE...THEN COOLING BACK TO
NR/SLGTLY BLO NORMAL FOR THE REST OF THE WK. SYSTEM AT THE END OF
THE WK MAY HAVE LO LVL CAD AND PTYPE PROBLEMS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
BATCH OF PRECIPITATION IS NOW MOVING INTO THE AREA AND WILL AFFECT
KRIC STARTING AT 12Z. SFC LOW PRESSURE WILL DEVELOP OFF THE VA/NC
COAST LATE TODAY...AND WILL INTENSIFY AS IT MOVES NEWD SATURDAY
NIGHT/SUNDAY. STILL SOME UNCERTAINTY WITH REGARD TO LOCATION OF
HEAVIEST PRECIPITATION...AS WELL AS TIMING OF TRANSITION TO ALL SNOW.
ATTM...THINK BEST CHANCES FOR HEAVIER PRECIP AND SNOW WILL BE
ACROSS THE SE TERMINALS...KPHF/KORF/KECG. SOME -SN WILL OCCUR AT
KSBY/KRIC...BUT INTENSITY SHOULD BE LIMITED DUE TO STRONGER
FORCING BEING ACROSS NC. HAVE ADDED IN SOME IFR CONDITIONS AT ALL
TERMINALS FOR THIS AFTERNOON AND EVENING DURING WHICH TIME THE
TRANSITION TO ALL SNOW WILL TAKE PLACE AND SHOULD BE THE HEAVIEST
IN INTENSITY. PRECIP SHOULD END BY 06Z SUNDAY AS SFC LOW BEGINS
PULLING AWAY TO THE NE.
HIGH PRESSURE RETURNS SUNDAY INTO MONDAY.
&&
.MARINE...
ANTICIPATED NORTHERLY SURGE HAS MADE ITS WAY DOWN THE CHESAPEAKE BAY
EARLY THIS MORNING AND SHOULD REMAIN AOA SCA THRESHOLDS THRU THE
DAY ON THE BAY AS PRESSURE GRADIENT CONTINUES TO INCREASE. HAVE ALSO
STARTED SCA HEADLINES ON THE CURRITUCK SOUND AND THE RIVERS DUE
TO THE INCREASING WINDS.
SFC LOW PRESSURE DEVELOPS INVOF OF OUTER BANKS LATE TODAY THEN
INTENSIFIES AT IT MOVES NE OFF THE COAST TONIGHT. LATEST MODEL
GUIDANCE STILL SHOWS GALE FORCE WINDS FOR THE COASTAL WATERS BY LATE
THIS AFTERNOON AND ESPECIALLY TONIGHT INTO SUNDAY AFTN. HAVE
BEGUN GALE WARNINGS FOR THE COASTAL WATERS AT THIS TIME TO TRY AND
CAPTURE SOME OF THE RAMP-UP SCA CONDITIONS THAT ARE BEGINNING TO
OCCUR.
LOW LEVEL CAA WANING DURING MON AS SFC HIGH PRESSURE ARRIVES FROM THE
WEST AND TROUGH ALOFT DEPARTS THROUGH THE CANADIAN MARITIMES
(RESULTING IN LIGHTER WINDS/LOWERING WAVES/SEAS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY FOR MDZ023>025.
NC...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NCZ012.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY FOR NCZ013>017-030>032-102.
VA...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR VAZ065-066-
077>082-084>090-092.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY FOR VAZ091-093>100.
MARINE...GALE WARNING UNTIL NOON EST SUNDAY FOR ANZ650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ630>638.
&&
SYNOPSIS...AJZ/TMG
NEAR TERM...AJZ/MAM
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...JDM
MARINE...JDMHazardous weather outlook, Feb 16, 11:38 AM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 AM EST SAT FEB 16 2013
MDZ021-022-VAZ048-049-060>064-067>076-083-170600-
DORCHESTER-WICOMICO-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NEW KENT-
1138 AM EST SAT FEB 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT RAIN IS EXPECTED TO TRANSITION TO LIGHT SNOW BY THIS
AFTERNOON AND EARLY EVENING...AS LOW PRESSURE DEVELOPS OFF THE
CAROLINA COAST. SNOW ACCUMULATION SHOULD BE AN INCH OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ065-066-077>082-084>090-092-170600-
NORTHAMPTON NC-MECKLENBURG-LUNENBURG-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
1138 AM EST SAT FEB 16 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ023>025-NCZ013>017-030>032-102-VAZ091-093>100-170600-
SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-HERTFORD-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
1138 AM EST SAT FEB 16 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-170600-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1138 AM EST SAT FEB 16 2013
...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-170600-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1138 AM EST SAT FEB 16 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Charles City
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Charles City forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.354, -77.059 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Chesterfield
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Chesterfield forecast zone
- Reported by
- 911 Call Center
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Dinwiddie
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Dinwiddie forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Greensville
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Greensville forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.681, -77.551 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county.
Winter Weather, Lunenburg
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Lunenburg forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county.
Winter Weather, Mecklenburg
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Mecklenburg forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Clarksville reported 2.0 inches of snow.
Winter Weather, Amelia
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Amelia forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Angola reported 1.1 inches of snow.
Winter Weather, Nottoway
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Nottoway forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county.
Winter Weather, Prince Edward
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Prince Edward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Green Bay reported 2.0 inches of snow. Farmville reported 1.5 inches of snow.
Winter Weather, Prince George
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Prince George forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.240, -77.304 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county.
Winter Weather, Southampton
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Southampton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Boykins reported 1.0 inch of snow.
Winter Weather, Sussex
- When
- February 16, 1:00 PM EST to 9:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. WFO Wakefield reported 0.7 inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 16 to 17, 2013$150,000 · 2 events
- High Wind and Strong Wind in Hawaii, February 16 to 18, 2013$79,000 · 59 kt wind · 13 events
- Avalanche in Colorado, February 16, 20134 injured · 1 event
- Winter Weather in Virginia, February 16 to 17, 201313 events
- Winter Weather in North Carolina, February 16, 20138 events
- Heavy Snow in Montana, February 16 to 18, 20136 events
- Winter Weather in North Carolina, February 16, 20136 events
- Winter Weather in North Carolina, February 16 to 17, 20136 events
- Winter Weather in West Virginia, February 16 to 17, 20135 events
- Winter Weather in South Carolina, February 16, 2013$9,000 · 5 events
- High Wind in Wyoming, February 16 to 17, 201350 kt wind · 5 events
- Lake-Effect Snow in Michigan, February 16, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437081, 437082, 437083, 437084, 437085, 437086, 437087, 437088, 437089, 437090, 437091, 437092.